PayPal and Amazon checkouts available.
800-486-1237
Tinnitus Library

Ask Barry Questions on Tinnitus - March 2017

Do you have questions about tinnitus, our products or specific treatments? Ask Barry. Arches President and tinnitus authority, Barry Keate, will select the most representative questions each month for publication. All questions will receive a personal reply from Barry.

Tinnitus expert Bary KeateTinnitus expert, Barry Keate, answers your questions on Tinnitus Send your question to: Ask Barry

Get Free Shipping on Tinnitus Combo Pack or Starter Kit Use promo Code: freeship328 - Offer Ends Soon - US orders only.

Does diet affect tinnitus?

Hi Barry,

Do you think that things we eat make tinnitus worse?  I can't figure it out.  What are we supposed to eat now, and what will help spikes?  And your formula; how does that work and how long will it take?  Is it a permanent fix or I would have to take it forever?

Thanks,

Ron R.

Dear Ron,

Diet is very important for controlling tinnitus. Many people don’t know salt is a major aggravator of tinnitus and may be chowing down on salty snacks wondering why their tinnitus is spiking. There are many other considerations that are discussed in this article on Diet and Tinnitus.

It takes about three months to get the full benefit of Arches Tinnitus Formula. This is consistent with all dietary supplements used to relieve any condition. After tinnitus is reduced you must continue to use the Tinnitus Formula to keep it that way. Many people find they can reduce the dosage of the Tinnitus Formula after the first three months and still get good results. This depends on the individual. We have a detailed article on the science behind Arches Tinnitus Formula and how it works to minimize symptoms.

Since it takes up to three months to get the full benefit, we recommend Arches Tinnitus Starter Kit, a three-month supply. It requires four bottles of the Tinnitus Formula. You can purchase these individually but there is a significant cost saving by purchasing the entire Starter Kit. Plus, you won’t run the danger of running out during the initial period.

I hope this is helpful for you and answers your questions.

Wishing you quiet times,

Barry Keate

Throbbing Tinnitus

Barry,

This morning really frightened me. I woke up with my heartbeat throbbing in my left ear very loudly, which is normally not too bad. My right ear is screaming and whistling as I type this. I think my hearing is now being affected.  I took a Xanax and the left ear subsided a bit but the right is very bad.  Is this typical of tinnitus?  I've had it for 20+ years and never came close to this morning's event.  It changes sound frequently but not to the extent of filling my whole head.   How bad can it get?

Thank you,

Diane M.

Dear Diane,

I’m very sorry this happened; it must be frightening. Pulsatile tinnitus is always due to turbulent blood flow in an artery or vein close to the cochlea. There are many possible causes of this, among which are; increased pressure on cerebrospinal fluid due to hypertension, atherosclerosis and hyperthyroidism. The proper specialist to see is a vascular surgeon who can examine the entire vascular system to find the cause.

The fact you took a Xanax and it helped may indicate hypertension as the cause of your pulsatile tinnitus.

You mention that your tinnitus changes sound frequently. I don’t know what this means. I don’t think you mean it changes frequency, probably just loudness. If it changes frequency, that is a different type of tinnitus. If it changes sound level often, it may be a form of somatic tinnitus. This is when signals from the body interfere with auditory signals and cause or worsen tinnitus. Somatic signals can originate in muscle spasm in the head or neck, dental problems or TMJ, where the jaw is misaligned with the skull at the temporo-mandibular joint (TMJ). Any of these will cause tinnitus to fluctuate in intensity. It is possible you slept differently last night and twisted your neck.

Stress is also a huge aggravator of tinnitus. If you can relax you may find the sounds decrease.

I hope this is helpful and your bad morning improves greatly.

Wishing you quiet times,

Barry Keate

Xanax and Tinnitus

Hello Barry,

I have tinnitus since May 2016. It started to go away but came back worse than ever in January 2017. I've been on Xanax for about 6-7 months. I was on 1.5 mg and now down to .5 mg and believe I experienced some withdraw symptoms from that.

I want to wean myself off of it completely so i plan to cut down to .25 mg and then stop. I'd like to see if the tinnitus formula would help as well as your sleep product. I have a constant hissing sound in my ear and it's not too bad at night but I wake up to it early in the morning and it stays with me most of the day.

Best regards,

Andrew H.

Dear Andrew,

Benzodiazepine medications such as Xanax are powerful and addictive medications. Withdrawing from benzos frequently causes the symptoms for which they were originally taken to worsen. This may be why your tinnitus came back worse. You must withdraw at a very slow rate. .

It may be possible to substitute another benzodiazepine for the Xanax that has a longer half-life. Then slow withdrawal for the new substitute may be easier as it leaves the bloodstream faster. Your doctor will be able to determine if there is a good substitute with shorter half-life.

Arches Tinnitus Formula may well help during the withdrawal period. It is necessary to use this for three months minimum (four bottles) before you can gauge how effective it will be for you. Melatonin, found in Arches Tinnitus Sleep Formula, should also be helpful in keeping you asleep at night.

I hope you can find relief through a slow withdrawal and the use of Arches products.

Sincerely,

Barry Keate

NOTE: Ask Barry is pleased to be able to answer your questions based upon the information we have available. Our answers to your email inquiries are not substitutes for a physician's advice nor are they reviewed by a physician. We encourage you to share any suggestions you have received from Ask Barry with your doctor.